An improved semianalytical method for sensitivity analysis

Oral S.

STRUCTURAL OPTIMIZATION, vol.11, no.1, pp.67-69, 1996 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 11 Issue: 1
  • Publication Date: 1996
  • Doi Number: 10.1007/bf01279659
  • Page Numbers: pp.67-69


The semi-analytical method is conveniently used to obtain design sensitivities. However, it may have serious accuracy problems in shape design. In this study, an improved semianalytical method is presented for the accurate computation of shape design sensitivities. The method is based on approximating the flexibility matrix by means of von Neumann series. In numerical examples, two cases for which the standard semianalytical method fails are considered. It is demonstrated that the sensitivities can be obtained very accurately by the improved method proposed.